MAUDE Adverse Event Report: ROCHE DIAGNOSTICS COBAS U 601 URINE ANALYZER; AUTOMATED URINE ANALYZER

ROCHE DIAGNOSTICS COBAS U 601 URINE ANALYZER; AUTOMATED URINE ANALYZER
Catalog Number 06390498001
Medical Device Problem Codes Incorrect, Inadequate or Imprecise Result or Readings (1535); Intermittent Program or Algorithm Execution (4035)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/14/2026
Type of Reportable Event Malfunction
Event or Problem Description
We received an allegation of a sample mismatch for eighty (80) urine patient samples tested on the cobas u 601 urine analyzer.The reporter stated that some patient samples had an erythrocyte result of "+3" or "+4", but no erythrocytes were detected in the microscopic reading.They suspect a sample mismatch, as the sample in one rack position was waiting for the sample rack in another position of the following rack to be completed before the result was reported.
 
Additional Manufacturer Narrative
The sw cobas 6500 software version is v2.4.0.The customer stated that there may have been an alarm of low water supply, and they opened the cover during the operation.The investigation is ongoing.
 
Additional Manufacturer Narrative
The investigation identified a software defect in the cassette-empty handling logic introduced in software version 2.4.0.Due to asynchronous system timing, the cassette-empty condition may be detected while the last strip of a run is already in the pipetting/measurement process.In this scenario, the software may prematurely interrupt the final measurement before it is fully finalized and before the internal memory queue is cleared.As a result, the incomplete measurement remains in the system memory queue, which can lead to a misalignment between processed samples and reported strip results.The behavior can only occur under a rare combination of specific timing and workflow conditions when the strip cassette becomes empty during processing of the final sample of a run.The issue can only occur if all of the following conditions are met simultaneously: the number of remaining strips exactly matches the number of samples left in the current run.The final available strip is already in active pipetting/measurement for the last sample.The cassette-empty condition is detected during this measurement due to system timing.The operator resumes operation after cassette replacement without performing a system initialization.

Brand Name
COBAS U 601 URINE ANALYZER
Common Device Name
AUTOMATED URINE ANALYZER
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhofer strasse 116
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
natalie catton
9115 hague road
indianapolis, IN 46250
MDR Report Key24295655
Report Number1823260-2026-00442
Device Sequence Number15809145
Product Code KQO
UDI-Device Identifier04015630932443
UDI-Public04015630932443
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K183432
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/23/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number06390498001
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/15/2026
Supplement Date Received by Manufacturer03/06/2026
Initial Report FDA Received Date02/09/2026
Supplement Report FDA Received Date03/23/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown